There is a great deal of media coverage regarding overdose deaths. For those who aren’t as knowledgeable about drugs and their effects, it can be difficult to know what drug overdose symptoms to look for. This is important information to become aware of because it could be a matter of life and death for your loved one.
Definition Of An Overdose
In the simplest terms, an overdose occurs when a person’s body can’t detoxify drugs quickly enough to avoid unintended side effects. There are many variables that affect the experiences of those who take illicit drugs or who misuse prescription medications. For example, some people might be more sensitive to certain substances. In other cases, one person could have a slower metabolism rate than another.
Drug Overdose Symptoms
The list of drug overdose symptoms is as varied as the people who overdose on them. Some of the most common signs to be aware of include:
1. Confusion And Sleepiness
Confusion and sleepiness are common overdose symptoms. Lapsing into a coma can also occur. This can be especially dangerous because of the possibility of the person inhaling vomit into their lungs. Being injured during a fall because of sleepiness and/or confusion is also a danger.
2. Vital Sign Concerns
Another common drug overdose symptom is in vital signs changes. The person’s blood pressure, pulse rate, temperature, and/or respiratory rate is likely to be outside the range of normal during a drug overdose. Whether these changes mean vital signs decrease, increase, or are absent, drug overdose symptoms can be life-threatening.
3. Chest Pain
Chest pain and breathing difficulties are other drug overdose symptoms to be on the lookout for. These can occur because of damage to the heart, lungs, or both. The person might experience shortness of breath, breathing that is shallow, slow, deep, or rapid.
4. Abdominal Issues
Issues with the abdomen are often associated with drug overdose symptoms. If a person has vomiting, nausea, diarrhea, and/or pain after they’ve ingested a substance, it can be a sign of an overdose. Bowel movements or vomit that contain blood can be a life-threatening sign.
Drug Overdose Treatment In New Hampshire
There is no one way that a person responds to a drug overdose. This is why it’s so important to know the signs of a drug overdose so you can act quickly. In order for it to be most effective, drug overdose treatment is tailored to the needs of the individual. These could include the person’s age, the substance that is involved and other factors.
Granite Recovery Centers provides high-quality, research-based, and patient-centric drug overdose treatment in New Hampshire. Their available services span a breadth of possibilities and include the following:
- Dual Diagnosis Treatment
- Medical And Holistic Detox (Note: Granite Recovery Centers provides medical detoxification for people who do not need immediate medical intervention, are not a danger to themselves, and are capable of self-evacuation in the event of an emergency.)
- Trauma Therapy
- 12-Step Program
- Dialectical Behavioral Therapy (DBT)
- Individual And Group Counseling
If you’re concerned that you or a loved one might be experiencing signs of a drug overdose, call 911 immediately. Contact Granite Recovery Centers at 855.712.7784 for the treatment of substance use disorder today.